Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 176, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 23, 2016, 10:52 AM CDT for Smith County, Wood County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2016, 10:52 AM CDT (15:52 UTC)
- Expired
- May 23, 2016, 11:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Smith County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118
WUUS54 KSHV 231552
SVRSHV
TXC423-499-231630-
/O.NEW.KSHV.SV.W.0176.160523T1552Z-160523T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1052 AM CDT MON MAY 23 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WOOD COUNTY IN NORTHEASTERN TEXAS...
NORTHWESTERN SMITH COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 1130 AM CDT
* AT 1052 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAND
SALINE...OR 9 MILES WEST OF MINEOLA...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MINEOLA...LINDALE...HAWKINS...HOARD AND RED SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3270 9516 3242 9521 3250 9559 3269 9559
3271 9562
TIME...MOT...LOC 1552Z 278DEG 29KT 3262 9565
HAIL...1.00IN
WIND...60MPH
$$
121 follow-up statement
732
WWUS54 KSHV 231624
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 AM CDT MON MAY 23 2016
TXC499-231634-
/O.CAN.KSHV.SV.W.0176.000000T0000Z-160523T1630Z/
WOOD TX-
1124 AM CDT MON MAY 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WOOD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3260 9540 3260 9537 3259 9529 3257 9528
3257 9525 3256 9524 3257 9520 3256 9520
3254 9519 3242 9521 3247 9546
TIME...MOT...LOC 1624Z 288DEG 30KT 3252 9536
$$
TXC423-231630-
/O.CON.KSHV.SV.W.0176.000000T0000Z-160523T1630Z/
SMITH TX-
1124 AM CDT MON MAY 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTH CENTRAL SMITH COUNTY...
AT 1124 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LINDALE...OR
12 MILES SOUTHEAST OF MINEOLA...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LINDALE AND RED SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3260 9540 3260 9537 3259 9529 3257 9528
3257 9525 3256 9524 3257 9520 3256 9520
3254 9519 3242 9521 3247 9546
TIME...MOT...LOC 1624Z 288DEG 30KT 3252 9536
HAIL...1.00IN
WIND...60MPH
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:25 AM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, May 23, 5:25 AM CDT, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 525 AM CDT MON MAY 23 2016 .AVIATION... Vfr conditions with mostly cirrus clouds will prevail for most of the day across the region. Some low mvfr to ocnl ifr decks sneaking into ne tx in deep sw flow, and dense fog developing around the KLFK terminals...with vsbys falling below 1/4 sm. Outflow boundaries from stg bowing convection movg eastward along and just south of red river valley, may result in sct aftn redevelopment of tstms possibly affecting mainly KTYR,KGGG, and KTXK portions of area this aftn. S-SE winds around 10 kts expected this aftn. Deepening southerly flow may bring low clouds across a greater portion of CWA after 24/08z./vii/. && .PREV DISCUSSION... /issued 237 AM CDT MON MAY 23 2016/ DISCUSSION... A thunderstorm complex across southern Oklahoma contributing to high clouds across the region this morning. High clouds should dissipate later this morning with temperatures forecast to climb into the mid 80s areawide. Southwest flow aloft will provide for increased moisture across the region through the work week. Partly to mostly cloudy skies to prevail with a chance of afternoon showers and thunderstorms each day. There is a marginal risk of strong to severe thunderstorms today mainly across East Texas, Southeast Oklahoma, portions of Southwest Arkansas and portions of Northwest Louisiana as weak impulses translate northeast along mean flow. An upper-trough across the west coast will swing east and deepen into a closed low across the desert southwest by midweek. The low will shift east across the Texas Panhandle on Thursday night allowing for increased instability across the Arklatex on Friday. With sufficient moisture in place, some storms could become severe on Friday. Afternoon showers and thunderstorms to continue on Saturday and Sunday. Otherwise...light south to southeast winds to prevail through the forecast period with high temperatures ranging from highs in the 80s to lows around 70 each day. && .PRELIMINARY POINT TEMPS/POPS... SHV 88 70 87 73 / 20 10 30 30 MLU 86 67 87 69 / 20 10 20 20 DEQ 83 67 83 69 / 20 30 40 40 TXK 85 68 84 70 / 20 20 30 30 ELD 85 66 86 69 / 20 10 30 30 TYR 86 71 86 73 / 30 20 30 30 GGG 85 69 85 72 / 30 20 30 30 LFK 86 71 86 73 / 30 10 30 10 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, May 23, 5:44 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 544 AM CDT MON MAY 23 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241045- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 544 AM CDT MON MAY 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTED SHOWERS AND THUNDERSTORMS...WITH ISOLATED STRONG THUNDERSTORMS...POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING ACROSS MAINLY NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND PORTIONS OF SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. THE MAIN THREAT WILL BE SMALL HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE AREAWIDE THROUGH SUNDAY AS A SERIES OF WEAK DISTURBANCES MOVE ACROSS THE REGION. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH SOME STORMS. HOWEVER...THE SEVERE WEATHER RISK IS HIGHEST ON FRIDAY WITH A FEW STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS ARE NOT REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, May 23, 6:51 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 AM CDT MON MAY 23 2016
OKZ077-231245-
MCCURTAIN OK-
651 AM CDT MON MAY 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
745 AM CDT...
AT 650 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF CLOUDY...OR 24 MILES NORTHEAST OF HUGO...MOVING
NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WRIGHT CITY...VALLIANT...RUFE...SLIM...PICKENS...BETHEL...SHERWOOD...
SMITHVILLE...RINGOLD...MOUNT HERMAN...PLUNKETVILLE...BATTIEST...
HOCHATOWN...WATSON AND GLOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3451 9446 3422 9447 3398 9513 3408 9516
3423 9515 3425 9505 3446 9505 3451 9501
TIME...MOT...LOC 1150Z 221DEG 20KT 3420 9514
VIINearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.